Skip to content
Adderall possible cause?
avatar
IndigoRiley posted:
I have been on adderall xr for the last 10yrs. My thyroid used to be on the HYPO side now im HYPER. Can adderall CAUSE problems with thyroid??
Reply
 
avatar
mountainmom48 responded:
Have you asked your doc and/or pharmacist? Are you taking the meds at least 4 hours apart? Additionally, are you checking thyroid labs at least every six months if not sooner?
 
avatar
IndigoRiley replied to mountainmom48's response:
Well the thing is i pretty much need the adderall to function like a normal human being. And i dont mean bc im "addicted" but even before i took the adderall i wasnt functioning normally. I have ADD to the max and i literally couldnt think straight and got all F's bc of how spacy i was. It was like i was living in my own little world and wasnt a part of this one. I was like a walking zombie. So anyway, my TSH is 1.5 but i have a multinodular goiter and all kinds of things going on. I have had an ultrasound, bloodwork, and just the other day a thyroid nuclear scan. So waiting on those results which will prob give a wayy better idea of whats going on...but i asked this question bc i am just very curious. I only take ONE timed released adderall a day. In the morning. Even when they wanted me to up my dose i said no. Anyway, anyone on adderall to help with their thyroid issues? Mountain mom, thanks so much for responding..I just joined webmd discussions. Very helpful..thankyou!
 
avatar
mountainmom48 replied to IndigoRiley's response:
I take generic adderall for a sleep disorder and levothyroxine (generic synthroid) for hypothyroidism. I take the thyroid pill at 5:30am and do not have anything else (coffee, breakfast, other medicine) for at least an hour. I do not believe my hypothyroidism is exacerbated by the other medicine. I do think though, that for me, my mood is a little off due to hypothyroidism. I'm hoping that corrects to some degree after stabalizing my thyroid through medicine. I wonder if your worsening symptoms are due to further decline in thyroid function and not related to attention issues. I hope you get answers and relief soon. Good luck.


Spotlight: Member Stories

I was diagnosed with Graves Disease in 2004. I took medication for a year and felt great. Then I lost my job and I didn't have insurance. I stopp...More

Helpful Tips

everyone with a thyroid problem should try them!
many do not believe in the supplements but I know do.I was diagnosed 2 years ago and for 1 whole year I felt horrible, extream fatigue, ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.